Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Pregnancy and Parenting » Ineffective birth control pill --- pregnancy?

 - UBBFriend: Email this page to someone!    
Author Topic: Ineffective birth control pill --- pregnancy?
Mandi A
Neophyte
Member # 45746

Icon 1 posted      Profile for Mandi A     Send New Private Message       Edit/Delete Post 
I am on Loestrin 24 FE and have been on it since October. My fiance and I are sexually active but we're careful. We don't use condoms but he pulls out right before and I never miss a pill plus I always take it on time everyday. Since taking the pill, I only get spotting that lasts a few days. It's very light and I don't even need a pad or tampon. The problem is I get my period (spotting) twice a month. I heard that may mean the pill isn't strong enough or effective. Over the weekend, I spotted very, very lightly for only two days at most. I am nauseous and have headaches but I get headaches all the time so I don't think much of that. I am bloated which makes me feel huge. I'm still feeling these symptoms after the two day period of spotting. I don't think I'm pregnant, but the thought has crossed my mind. If the pill isn't strong enough for me, does that mean it's weaker so it's not as effective? Could this be symptoms of the pill alone? Or something else?
Posts: 2 | From: NJ | Registered: Feb 2010  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Because someone has breakthrough bleeding on the pill doesn't mean it isn't working or isn't strong enough. Breakthrough bleeding is a common side effect of the pill in general, and pretty much all combined OCPs are nearly exactly the same level of strength.

The headaches you're having and the nausea may be because of your pill, especially if you've only had them since using it. Bloating is also another common side effect of the pill. Have you talked to your doctor about these effects yet and if they're effects you want to tolerate?

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Mandi A
Neophyte
Member # 45746

Icon 1 posted      Profile for Mandi A     Send New Private Message       Edit/Delete Post 
No, I haven't. I just moved and am in search of a new gyno. I have always had headaches -- they didn't start from the birth control and the nausea just began -- i've been on the pill though since October and in that time span, my body should have adjusted to it. I have taken some antibiotics which I have heard may alter the effectiveness of the pill, but I'm not too sure. I still haven't gotten my period, but I should have. Since on the pill, my normal symptoms from pms (which were severe cramping, bloating..) has decreased incredibly to barely nothing, but now I am feeling like how I used to.
Posts: 2 | From: NJ | Registered: Feb 2010  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3